Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

August 18, 2021Ashley County, Arkansas

NWS Jackson, MS issued this special weather statement at Aug 18, 2021, 7:22 PM CDT for Ashley County, Arkansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2021, 7:22 PM CDT (00:22 UTC)
Expired
Aug 18, 2021, 7:45 PM CDT
In force
23 min
Issued by
NWS Jackson, MS
Hail
0.00 in
Wind
40

County Ashley County, AR

The radar

The Little Rock radar (KLZK), 177 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2021-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1512 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2021-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1512 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1476 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

795 
WWUS84 KJAN 190022
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
722 PM CDT Wed Aug 18 2021
 
ARZ074-190045-
Ashley AR-
722 PM CDT Wed Aug 18 2021

...A strong thunderstorm will impact portions of northeastern Ashley
County through 745 PM CDT...

At 722 PM CDT, Doppler radar was tracking a strong thunderstorm near
Snyder, or 7 miles northeast of Hamburg, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Snyder.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3339 9174 3339 9146 3318 9164 3324 9179
TIME...MOT...LOC 0022Z 208DEG 14KT 3328 9168 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

19

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 18, 6:24 PM CDT, 58 minutes earlier.

Area forecast discussion, Aug 18, 6:24 PM CDT, 58 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
624 PM CDT Wed Aug 18 2021

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:
A bit more coverage of afternoon convection is occurring across
the region and some storms have affected a few TAF sites(mainly
along the Highway 82 corridor). Any storms that occur will have
the capacity to briefly lower conditions to MVFR or IFR status
with a reduction in vis mostly. VFR conditions should return as
storms diminish or move out of the region this evening. Some MVFR
stratus might occur before daybreak tomorrow with VFR conditions
expected to continue tomorrow outside of any storms that develop,
mainly during the afternoon hours. /28/

&&

.DISCUSSION...

A low amplitude shortwave trough will lift away from the area
tonight with a general weakness in the upper pattern persisting
into tomorrow before stronger ridging builds in by the weekend.
Showers and thunderstorms this evening may linger into the
overnight, especially along and north of the Hwy 82 corridor
closer to upper forcing from the departing wave. Overnight
temperatures will be mild as a low stratus cloud deck builds in
and precludes efficient cooling with lows in the low to mid 70s.
For tomorrow, a very moist airmass characteristic of 2-2.5" PWATs
combined with a weakness in the upper pattern will help foster
scattered to numerous showers and thunderstorms. Activity will
likely begin to ramp up during the early to mid morning hours with
coverage peaking during the early to mid afternoon. Near moist
adiabatic lapse rates and tall skinny CAPE profiles will generally
limit severe potential, although a few isolated strong storms and
perhaps a marginally severe storm can never be ruled out in a
humid late summer airmass. Isolated flash flooding cannot be ruled
out either given the aforementioned moisture, however, most storms
should stay progressive enough to limit coverage of heavier
rainfall amounts. Increasing cloud cover and an early start to
convection will likely keep temperatures in check with afternoon
highs ranging from the upper 80s to low 90s. Locations that are
slower to see storms may see heat indices peak near 105 degrees,
but given timing of convection will hold off on any heat mention
in the HWO/graphics. /TW/

Thursday night through early next week:

The subtropical ridge will build across the Deep South through
the extended period, bringing hotter conditions and decreasing
rainfall coverage. While the mid level heights will not be
especially anomalous for late August, the combination of increased
west-northwest low level flow, the persistence of the ridge, and
a reduction in convective rainfall coverage, should all lend to an
increasingly hot low level thermal ridge. So it looks like we
could potentially observe dangerous levels of heat stress toward
the end of the long range forecast, especially in the Sun-Tue time
frame when H850 temperatures > 21C are looking more likely in the
global models. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       75  91  74  90 /  39  76  21  46
Meridian      74  90  73  89 /  32  70  21  55
Vicksburg     76  91  76  92 /  34  78  20  31
Hattiesburg   75  92  75  91 /  21  70  20  42
Natchez       74  90  74  92 /  51  77  20  29
Greenville    74  89  74  89 /  35  77  20  39
Greenwood     74  89  74  89 /  52  79  20  51

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

28
Hazardous weather outlook, Aug 18, 1:58 PM CDT, 5 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
158 PM CDT Wed Aug 18 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
191900-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
158 PM CDT Wed Aug 18 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Thursday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.

1

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Aug 18, 7:12 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Jackson MS
712 PM CDT Wed Aug 18 2021

LAZ007>009-015-190100-
Morehouse LA-Richland LA-East Carroll LA-West Carroll LA-
712 PM CDT Wed Aug 18 2021

...Strong thunderstorms will impact portions of central Morehouse,
north central East Carroll, northern Richland and West Carroll
Parishes through 800 PM CDT...

At 712 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Bastrop to near Goodwill.
Movement was northeast at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bastrop, Oak Grove, Goodwill, Galion, Darnell, Mer Rouge, Forest,
Collinston, Pioneer and Oak Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3288 9191 3295 9121 3250 9157 3249 9193
      3252 9190 3255 9192 3258 9192 3260 9193
      3263 9192 3265 9192 3265 9191 3266 9191
      3267 9193 3266 9194 3268 9196
TIME...MOT...LOC 0012Z 217DEG 17KT 3269 9195 3272 9158

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

19
Special weather statement, Aug 18, 7:22 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
722 PM CDT Wed Aug 18 2021

ARZ074-190045-
Ashley AR-
722 PM CDT Wed Aug 18 2021

...A strong thunderstorm will impact portions of northeastern Ashley
County through 745 PM CDT...

At 722 PM CDT, Doppler radar was tracking a strong thunderstorm near
Snyder, or 7 miles northeast of Hamburg, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Snyder.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3339 9174 3339 9146 3318 9164 3324 9179
TIME...MOT...LOC 0022Z 208DEG 14KT 3328 9168

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 7:25 PM CDTSpecial Weather StatementJANSimpson50 min
Aug 18, 7:51 PM CDTSpecial Weather StatementJANIssaquena39 min
Aug 18, 8:22 PM CDTSpecial Weather StatementJANRankin38 min
Aug 18, 8:25 PM CDTSpecial Weather StatementJANIssaquena50 min
Aug 18, 8:42 PM CDTSpecial Weather StatementJANRankin33 min
Aug 18, 8:44 PM CDTSpecial Weather StatementJANWashington46 min
Aug 18, 9:20 PM CDTSpecial Weather StatementJANWashington40 min
Aug 18, 9:47 PM CDTSpecial Weather StatementJANBolivar43 min
Aug 19, 1:42 PM CDTSpecial Weather StatementJANWinston33 min
Aug 19, 2:18 PM CDTSpecial Weather StatementJANNoxubee27 min
Aug 19, 3:16 PM CDTFlash Flood WarningJANLowndes3 hr
Aug 19, 3:25 PM CDTSevere Thunderstorm WarningJANOktibbeha35 min
Aug 19, 3:50 PM CDTFlash Flood WarningJANClay, Oktibbeha80 min
Aug 19, 6:15 PM CDTSpecial Weather StatementJANScott30 min
Aug 19, 6:38 PM CDTSpecial Weather StatementJANBolivar, Carroll, Holmes, Leflore, Sunflower52 min
Aug 19, 6:43 PM CDTSpecial Weather StatementJANJones62 min
Aug 18, 7:12 PM CDTSpecial Weather StatementJANMorehouse, West Carroll48 min
Aug 19, 4:10 PM CDTSpecial Weather StatementJANMorehouse35 min
Aug 19, 5:29 PM CDTFlash Flood Warning Considerable damage threatJANRichland102 min
Aug 19, 4:48 PM CDTSpecial Weather StatementJANAshley27 min

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.